Vol. 8, No. 4, 2019

Download this article
Download this article For screen
For printing
Recent Issues
Volume 8, Issue 4
Volume 8, Issue 3
Volume 8, Issue 2
Volume 8, Issue 1
The Journal
About the Journal
Editorial Board
Subscriptions
Submission Guidelines
Submission Form
Ethics Statement
Editorial Login
ISSN (electronic): 2640-7361
ISSN (print): 2220-5438
Previously Published
To Appear
founded and published with the
scientific support and advice of the
Moscow Institute of
Physics and Technology
 
Other MSP Journals
Discrete analogues of John's theorem

Sören Lennart Berg and Martin Henk

Vol. 8 (2019), No. 4, 367–378
Abstract

As a discrete counterpart to the classical theorem of Fritz John on the approximation of symmetric n-dimensional convex bodies K by ellipsoids, Tao and Vu introduced so called generalized arithmetic progressions P(A,b) n in order to cover (many of) the lattice points inside a convex body by a simple geometric structure. Among others, they proved that there exists a generalized arithmetic progressions P(A,b) such that P(A,b) K n P(A,O(n)3n2b). Here we show that this bound can be lowered to nO(ln n) and study some general properties of so called unimodular generalized arithmetic progressions.

Keywords
John's theorem, arithmetic progressions, convex bodies, lattices
Mathematical Subject Classification 2010
Primary: 11H06, 52C07
Secondary: 52A40
Milestones
Received: 14 April 2019
Revised: 27 May 2019
Accepted: 16 June 2019
Published: 11 October 2019
Authors
Sören Lennart Berg
Institut für Mathematik
Technische Universität Berlin
Berlin
Germany
Martin Henk
Institut für Mathematik
Technische Universität Berlin
Berlin
Germany